| Model Number |
77624 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Mechanical Problem (1384)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that during use of a eopa arterial cannula, it was reported that during cannulation of the aorta (under normal blood pressure conditions) the surgeon experienced a number of instances (approximately x4) where the white obturator slipped out of the cannula prematurely causing excessive back bleeding.Situation was dealt with by removing the obturator to the point at which a clamp could be applied to establish control.The device was replaced to complete the procedure.There was no adverse patient effect associated with this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic received additional information that the cannula was not heated or cooled.The patient blood loss was scavenged by the heart and lung machine (hlm) suction and returned to the patient circulation upon cardiopulmonary bypass (cpb).The leak/back bleeding made cannulation more challenging.A blood transfusion was not required.Section e initial reporter: the city field has been updated.Correction h6 (patient codes (ime/annex e)): this code has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The introducer outer diameter (od) and the red hemostasis id were measured and found to be within the specification.The leak test was performed with a hemostasis cap to provide water seal with <(><<)> 5 ml leak in 30 sec at 80 mmhg (1.5 psi) head height.The hemostasis cap/dilator interface had a leak of 3 ml in the 30 second time frame.Reason for return was confirmed for a leak however, it is within the specification.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.